Pennsylvania, 2005Flash Flood in Pennsylvania, July 7, 2005
July 7, 2005 · NWS CTP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 7, 8:47 AM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 7, 8:47 AM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
947 AM EDT THU JUL 7 2005
.SHORT TERM (REST OF TODAY)...
WILL BE SENDING OUT AN UPDATE SHORTLY...MAINLY JUST A FEW MINOR
CHANGES...MAINLY WORDING.
&&
.PREVIOUS DISCUSSION...
(ISSUED 305 AM EDT THU JUL 7 2005)
SHORT TERM (TODAY THROUGH FRIDAY)...
DRIER AIR HAS MOVED INTO MOST OF CENTRAL PA WITH TDS NOW IN THE
UPPER 50S TO LOWER 60S EVERYWHERE WITH THE EXCEPTION OF THE LOWER
SUSQ VALLEY WHERE SOME HUMIDITY REMAINS.
FOR TODAY...WE WILL SEE AN INCREASE IN CLOUDS FROM CINDY AS THE
SYSTEM SPREADS STEADILY NORTHEAST. STILL THE CHANCE OF A SHOWER OR
THUNDERSTORM...MAINLY IN THE AFTERNOON AS WE REMAIN MARGINALLY UNSTABLE
UNDER WEAK FLOW ALOFT. THE MID LEVEL INVERSION IS NOT AS
PRONOUNCED IN THE PROGGED SOUNDINGS TODAY AS IT WAS YESTERDAY SO
IF WE CAN SEE ANY KIND OF SIG SUNSHINE...ACTIVITY COULD BE
SCATTERED AROUND A BIT MORE THAN YESTERDAY. WILL CONFINE BEST CHC
POPS TO AFTER THE NOON HOUR AFTER KEEPING THE MORNING MAINLY DRY.
AFTER THIS AFTERNOON THE FORECAST GETS AFFECTED BY THE REMAINS OF
CINDY. BOTH ETA AND GFS BRING MUCH NEEDED RAINS INTO THE
REGION...BUT DIFFER ON TIMING AND EXTENT. ETA WASHES MORE PRECIP
INTO CENTRAL AND WESTERN PARTS OF MY REGION THAN DOES THE GFS. IT
DOES THIS BY TAKING THE LOW FURTHER WEST AND ON A SLOWER TRACK THAN
THE GFS. THIS RESULTS IN A PROLONGED PERIOD OF UPSLOPIING...SE
FLOW DEVELOPING. THE GFS AGREES MORE CLOSELY WITH THE
CANADIAN/ECMWF AND NOGAPS TAKING A MORE COHERENT SYSTEM UP THRU
THE DELMARVA REGION...LIMITING THE PERIOD OF TIME WE ARE EXPOSED
TO THE ANOMALOUS SOUTHEASTERLY FLOW. THIS CONFINES BEST PRECIP TO
THE SERN 1/4 OR SO OF THE CWA.
HAVE DISCOUNTED THE SREFS FOR THE MOST PART GIVEN WHAT I FEEL IS THE
CONTRIBUTION TO THE ENSEMBLE BY A BAD ETA FORECAST. LOOKING
MAINLY TO THE GFS SOLUTION FOR THE SYSTEM...THIS WILL BRING RAIN
INTO THE AREA TONIGHT...REACHING THE SRN ZONES THIS EVENING..AND
SPREADING OVER MOST OF THE AREA OVERNIGHT. STILL WRESTLING WITH
THE ACTUAL POPS FOR NWRN PA...GIVEN THE WET ETA CONTRIBUTION TO
SHORT TERM ENSEMBLE POPS....BUT AT LEAST CHC POPS UP THERE. THINK
STEADY PRECIP WILL TAPER TO SHOWERS AFTER FRI MORNING...WITH CHC
POPS LASTING INTO THE EVENING.
LA CORTE
LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
SATURDAY HAS THE GFS...HAVE DISCOUNTED THE ETA SINCE IT IS PRETTY
MUCH DISAGREES WITH MOST OTHER MODEL GUID...PAINTING THE ALL TOO
FAMILIAR SPOTTY SHOWERY OUTCOME AS THE UPPER LOW KEEPS CYCLONIC
FLOW OVER THE STATE. I KEPT POPS IN THE SLIGHT CHC RANGE AS I
CANNOT SEE ACTIVITY BEING WIDESPREAD.
AFTER THAT WE SHUD DRY OUT AS THE SFC HIGH BUILDS IN AND WE START
TO SEE THE EFFECTS OF HGHTS AND THICKNESSES BUILDING OVER CTRL
CANADA AND EVENTUALLY INTO THE NERN US. MREF SHOWS SIG UPPER HGHT
ANOMALY DEVELOPING BY MONDAY WITH ABOVE NORMAL HGHTS ACROSS THE
NRN PART OF THE US PRETTY MUCH RIGHT INTO WEEKS END. SHUD BE A
VERY SUMMERY WEEK DEPENDING ON THE TRACK OF DENNIS. AT THIS
TIME..ECMWF AND MREF TAKE SYSTEM TWD THE LOWER PLAINS. 00Z GFS
SHOWED IT HITTING EAST OF NEW ORLEANS AND THEN STALLING OVER
LOWER TENN VALLEY. STILL WAY TOO EARLY TO SPECULATE.
LA CORTE
AVIATION...
EXPECT SOME LOCAL VISIBILITY RESTRICTIONS...MAINLY INTO THE MVFR
RANGE...OVERNIGHT DUE TO FOG. OTHERWISE VRF CONDS WILL PREVAIL
THROUGH THE FIRST HALF OF THE PD THOUGH CLOUDS AND LOW LEVEL
MOISTURE WILL BE ON THE INCREASE AHEAD OF APPROACHING REMNANTS OF
FORMER TROPICAL STORM CINDY.
SCT SHOWERS WITH THIS SYSTEM WILL ARRIVE LATE AFTN AND SPREAD FROM
SOUTH TO NORTH AND WITH ONLY LOCALIZED VIS/CIG PROBLEMS. AS PCPN
INCREASES IN COVERAGE AND INTENSITY DURING THE OVERNIGHT HOURS THUR
NIGHT INTO FRI MORN HOWEVER...VIS AND CIGS WILL DROP TO MVRF AND
LOCALLY IFR CONDITIONS.
BG
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FOR PAZ064>066 FROM 2 AM FRIDAY TO 6 PM FRIDAY.
NY...NONE.
&&
SHORT TERM...MARTIN
Hazardous weather outlook, Jul 7, 3:46 AM EST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 AM EDT THU JUL 7 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-080845-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
446 AM EDT THU JUL 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY:
THE RAINFALL FROM THE REMNANTS OF TROPICAL STORM CINDY ARE EXPECTED
TO PASS OVER SOUTHEASTERN PENNSYLVANIA LATER TONIGHT INTO
FRIDAY. SEE THE LATEST FLOOD WATCH (WGUS61 KCTP PHLFFACTP) FOR MORE
DETAILS.
SATURDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
Flash Flood, Lebanon
- When
- July 7, 11:54 AM EST to 2:45 PM EST
- Where
- Lebanon County, Lebanon
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.333, -76.417
Thunderstorms produced heavy rain and flash flooding in Lebanon County as the remnants of tropical storm Cindy approached the region. Three to 4 feet of water was reported on roads in Lebanon. Several water rescues were performed as people were stranded in their vehicles, mainly in the vicinity of Middle School and Cumberland Streets. Twenty Two residences were evacuated due to flooding, and the American Red Cross set up a mass care center at the Northwest Elementary School. A small creek in Myerstown also came out of its banks.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Maryland, July 7 to 8, 20052 deaths · 50 kt wind · 11 events
- Tornado in North Carolina, July 7, 2005$2.4 million · F2 · 1 event
- Rip Current in Florida, July 7, 20051 death · 1 event
- Damaging Wind in North Dakota, July 7, 20051 death · 65 kt wind · 1 event
- Tornado in North Carolina, July 7, 2005$150,000 · F2 · 1 event
- Wildfire in Arizona, July 7 to 21, 200513 injured · 1 event
- Flash Flood in South Carolina, July 7, 2005$1.1 million · 1 event
- Tornado in South Carolina, July 7, 2005$150,000 · F1 · 1 event
- Flash Flood in South Carolina, July 7, 2005$400,000 · 1 event
- Flash Flood in South Carolina, July 7, 2005$300,000 · 1 event
- Tornado in North Carolina, July 7, 2005$50,000 · F1 · 1 event
- Flash Flood in North Carolina, July 7, 2005$150,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464578.